Teaching is such a physical job too!!! I am so sorry. I can't help much here. I don't often deal with pain. If I do, it is at the end of a busy day that I over did on and I can just rest and take strong meds that knock me out. I just thought I would add my support. You are really having a rough go right now. Hang in there and know that I am thinking of you!!
Love and prayers,
I tried Neurontin when I first started having problems like a year ago but it made me feel like I was drunk all the time. I couldn't drive and I was having trouble teaching so my doc switched me to Lyrica. Well I have gained 25 pounds from that so my doc is taking me off of that right now. A few months ago he started me on Cymbalta for the pain. And while it helps with the nerve pain I get in my ear and my right arm I feel like it doesnt even touch the pain in my left arm. I have always had a high pain tolerance, but being in constant pain for the last few weeks with no let up is just too much!
Right after I started the Cymbalta the pain in my left arm went away completely. I thought I had found a med to work! Then it came back a few weeks ago. When I told my doc that last week, he just shook his head and said he needed to see another MRI. He is not the kind of doctor to say anything unless he is sure.
Now I am off to teach a bunch of 8 year olds for the day! Fun, fun, fun! I wish I could just sleep all day! Is it almost summer? =)
I am glad that you admitted that these are your "personal concerns" as a disclaimer here. We have several members here that do take Lyrica, Cymbalta, Neurontin and other drugs that ease the pain and other symptoms of MS. Cymbalta not only serves as an anti-depressant, it can relieve nerve pain as well. It is very well known that MS does cause depression for many. It is not well understood if that is from the MS itself or from the interferons many choose to take as progression therapy.
Please try to be sensitive to the fact that everyone manages their MS the best they can and for some that does mean taking medications for both progression and symptom relief.
Thanks Gretchen, I agree on the sensitivity... the main key is us listening to ourselves first and foremost. It's just too horribly easy (IMO) to be discounted down to feeling like what we go thru is "silly nothings" because others can't see the symptoms. Sure stress doesn't help the disease but it's not the REASON either. I have learned to believe my body first and foremost even against the drs and ultimately they usually come around (except the GP I left long ago who wisecracked "you wish it was your thyroid" when I was gaining a pound a week and falling asleep midafternoon! BTW same GP who thought Paxil & Ativan was the answer, yep, I switched).
As for losing my bro, yeah, it's one of the toughest life experiences I ever had to go thru, but his choices put him in a position to die - drugs and alcohol and lotsa money... very sad mess. I'll see him in eternity thank God.
ddms, my prayers to you for your situation. I know you hear me and how hard it is for us to be heard by our drs when our drs can't imagine our lives and the stress at times. My GP was also my mom's Dr before she died and I was her caregiver 24/7 that year (2003-04) and I was fortunate to have a GP who could see "seasons" of life and know that it would ease up and then help me manage everything else. She's very attuned to me being attuned to my body... drives her nurses nuts when she listens to me and agrees. But it's what I love about her... she hears me. She was the first to suspect and detect the MS, the first to finally say let's get you to the neuro.
I so hope things get better for you soon. When my 2nd hubby left me, a friend gave me an old Bonnie Raitt song line... "if you can stand to leave me, then I can stand to see you go!"... I'd consider that with a boyfriend with an attitude like yours showed. Gross? Puleeze! Sure hoping you find a great guy who'll see the best you thru all this!